Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 28, NWS Cleveland, OH

May 17, 2018

NWS Cleveland, OH issued this small craft advisory at May 17, 2018, 4:00 AM EDT. It took effect at May 18, 2018, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 17, 2018, 4:00 AM EDT (08:00 UTC)
In effect from
May 18, 2018, 4:00 AM EDT
Expired
May 19, 2018, 3:54 AM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

724 
WHUS71 KCLE 170800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 AM EDT Thu May 17 2018

LEZ142>149-171600-
/O.NEW.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 AM EDT Thu May 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT
SATURDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 4 AM Friday to 4 AM EDT
Saturday.

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
8 follow-up statements
505 
WHUS71 KCLE 171410
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1010 AM EDT Thu May 17 2018

...Combined Weather Features Will Increase Winds on the Lake...

.Low pressure will move north out of the Gulf of Mexico toward
Lake Erie Friday and Saturday. High pressure will build south
out of Canada. The combined weather features will cause winds
to increase over the lake out of the northeast. The sustained
winds will cause Small Craft Advisory conditions to develop
later tonight and continue into early Saturday morning.

LEZ142>149-172215-
/O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1010 AM EDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM EDT SATURDAY...

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
273 
WHUS71 KCLE 171945
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
345 PM EDT Thu May 17 2018

...Combined Weather Features Will Increase Winds on the Lake...

.Low pressure will move north out of the Gulf of Mexico toward
Lake Erie Friday and Saturday. High pressure will build south out
of Canada. The combined weather features will cause winds to
increase over the lake out of the northeast. The sustained winds
will cause Small Craft Advisory conditions to develop later
tonight and continue into early Saturday morning.

LEZ142>149-180500-
/O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
345 PM EDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM EDT SATURDAY...

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
256 
WHUS71 KCLE 180202
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1002 PM EDT Thu May 17 2018

LEZ142>149-181015-
/O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1002 PM EDT Thu May 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 AM EDT SATURDAY...

* WINDS...Northeast increasing to 15 to 25 knots and becoming east.

* WAVES...building to 4 to 7 feet.

* HIGH WATER...is possible on the western basin of Lake Erie
  including the Islands on Friday due to the east winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
100 
WHUS71 KCLE 180749
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 AM EDT Fri May 18 2018

LEZ142>149-181600-
/O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 AM EDT Fri May 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...Northeast 15 to 25 knots with gusts up to 30 knots,
  becoming east.

* WAVES...4 to 8 feet.

* HIGH WATER...is possible on the western basin of Lake Erie 
  including the Islands on Friday due to the east winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
504 
WHUS71 KCLE 181343
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
943 AM EDT Fri May 18 2018

LEZ142>149-182145-
/O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
943 AM EDT Fri May 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...East-northeast 15 to 25 knots with gusts up to 30 
  knots, becoming east. 

* WAVES...4 to 8 feet.

* HIGH WATER...is occurring on the western basin of Lake Erie
  including the Islands on today due to the strong east winds.
  Water levels are almost 3 feet above recent levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
659 
WHUS71 KCLE 181949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 PM EDT Fri May 18 2018

LEZ142>149-190400-
/O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 PM EDT Fri May 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...East to 30 knots, beginning to diminish later this 
  evening.

* WAVES...5 to 9 feet, beginning to subside later this evening.

* HIGH WATER...is occurring on the western basin of Lake Erie
  including the Islands due to the strong east winds. Water levels
  will fluctuate around 6 feet through the evening before
  returning to recent levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
428 
WHUS71 KCLE 190105
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
905 PM EDT Fri May 18 2018


LEZ142>149-190800-
/O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
905 PM EDT Fri May 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
735 
WHUS71 KCLE 190754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
354 AM EDT Sat May 19 2018



LEZ142>149-190900-
/O.CAN.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
354 AM EDT Sat May 19 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory. 

Winds and waves have dropped below advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:49 AM EDT, 11 minutes earlier.

Area forecast discussion, May 17, 3:49 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 AM EDT Thu May 17 2018

.SYNOPSIS...
A weak cold front north of Lake Erie will drop south across the
area this afternoon. High pressure will briefly extend into
the region from the north tonight. Friday, low pressure will
drift into the lower Ohio Valley forcing moisture back north
across the area. The low will move across the region on
Saturday.

&&

.NEAR TERM /THROUGH FRIDAY/... While there could be a few
isolated showers across the far southern counties this
afternoon, am expecting primarily a dry day as moisture is
shunted south of the region. This afternoon, a weak cold front
will drop south into/across the region, stalling in central Ohio
tonight. The front has very limited moisture with it so am
expecting a dry passage. Tonight will remain dry, again with the
proviso that there could be an isolated shower far south.
Friday however, models continue to show weak low pressure
drifting into the lower Ohio Valley. East of the low, moisture
from central and southern Ohio will begin drifting north again
into and across the area. Will have slight chance pops for the
far north in the morning and chance pops elsewhere. For the
afternoon will boost the north to chance and have likely pops
south of a MNN-CAK line. Temps will be warmer today with mid to
upper 70s north and upper 70s to near 80 elsewhere. Tonight mid
and upper 50s will be common. Friday highs roughly 68 to 72.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Active period expected across the region this weekend with periodic
shower/t-storm chances with continued seasonal to slightly above
normal temperatures. The bulk of the precip chances over the weekend
is a result of low pressure over the lower Ohio valley tracking
northeast across Lake Erie and Lake Ontario Saturday
afternoon/evening before phasing with northern stream low pressure
across southeast Quebec by Sunday morning. Showers/t-storms will be
rather scattered during the period, however the best chances will be
Saturday with the low tracking through the local area, with likely
pops for the entire area. The attendant cool front/trough will sink
southeast of the area by early Sunday morning, with a period of dry
conditions expected. However, kept chance pops in the forecast for
Sunday as a warm front will lift back northeast into the area ahead
of low pressure tracking east from the central Plains into the
southern Great Lakes. Kept temps fairly close to previous forecast,
with highs Saturday in the low/mid 70s, warming into the upper
70s/low 80s across much of the area on Sunday. Lows will generally
be in the mid 50s to low 60s through the period.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Long term period begins active, but drier conditions expected by
midweek. Low chance pops remain in the forecast for Monday and
Monday night as low pressure tracks east through the southern Great
Lakes. High pressure is expected to build southeast into the Great
Lakes Tuesday and Tuesday night, remaining over the region through
at least Thursday. Pops diminish to slight chance Tuesday and the
low exits the region to the east and the attendant cold front pushes
south of the area with the high building in. A dry forecast remains
for Tuesday night through Thursday. Highs will generally be in the
mid 70s through the period, leaning slightly towards MOS vs. raw
guidance in the forecast. Lows will generally be in the mid 50s.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Drier air has moved in from the north this past evening while
the deeper moisture remains just south of the region. Through
the night this trend will continue with low level moisture
drifting a little further south while dry air continues to move
in from the north. Expecting VFR conditions through the
overnight with the exception of KCAK and KYNG where they, given
the proximity of the moisture, could see MVFR CIGS and or MVFR
visibilities in early morning fog. For Thursday am expecting and
morning MVFR conditions to end by 13Z for a VFR day. A cold
front should drop into the area from the north late this morning
into the afternoon however conditions will remain VFR due to
lack of any significant moisture with the system.

OUTLOOK...Non VFR possible Friday and Saturday in
showers/thunderstorms.

&&

.MARINE...
Calm conditions expected on the lake today with high pressure over
the region. Winds will increase out of the northeast tonight and
Friday as low pressure develops south of the area and the pressure
gradient increases over the lake. Winds will become 15 to 25 knots
continuing through the day, with conditions hazardous to small craft
likely across the lake Friday morning through late Friday evening.
The low will track northeast across the lake Saturday, with winds
becoming light and variable. The low will track east out of the
Great Lakes will brief high pressure building in Sunday and Sunday
night. Another low pressure system will track across the southern
Lakes during the Monday/Tuesday timeframe. This will keep winds
rather variable through the period, generally 10 knots or less.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small craft advisory from 4 AM Friday through 4 AM
Saturday for LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...TK
MARINE...Greenawalt
Hazardous weather outlook, May 16, 5:28 AM EDT, 22 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
528 AM EDT Wed May 16 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-170930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
528 AM EDT Wed May 16 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.